Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Crying for no reason. Could it be a hormone imbalance ?

Hi, I have been experinecing bouts of crying for no reason at all atleast once a week for the past 4 and a half months sometimes getting so worked up it is hard to breathe others just tears running without any noise i am not actually sad about anything when this happens could it be a hormone imbalance?
Asked On : Mon, 11 Apr 2011
Answers:  1 Views:  570
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response

Based on your symptoms, you may need to consider a few things in addition to a possible hormone imbalance. Four and a half months is a significant duration now. And if these bouts of crying are affecting your life in a significant way, you could consider the possibility of a Depressive Disorder. And the depression can come from hormonal imbalance including thyroid hormones, stress, significant life events or idiopathic (without an identifiable cause).

You may also have to check whether this is a seasonal occurrence (Seasonal Affective Disorder).

Low functioning thyroid gland can lead to a condition called Hypothyroidism, which presents as sadness, lethargy, weight gain, etc. With Estrogen increase, we usually expect some physical changes in addition to the mood changes. Physical changes include bloating, headaches (common), swelling of hands and feet, etc.

Over all, if sadness of mood is not your primary symptoms, you may be able to say that there could be a physical reason for your symptoms. You may have to visit your GP and get some blood work done.

Hope this helps.

Abhijeet Deshmukh, MD
Answered: Mon, 11 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor